Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What can I do for recurrent cold?

I have been having cold for the past some years and do not remember when I was completely relieved of it. For that I have been using this particular nasal spray for some time now. Recently when I was browsing about this nasal spray I came across this condition called Rhinitis Medicamentosa. Since then I have been really worried so could you tell me more on this condition.
Asked On : Thu, 21 Jan 2010
Answers:  1 Views:  1342
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Rhinitis medicamentosa (RM) is a condition induced by overuse of nasal decongestants. It is also called rebound or chemical rhinitis is also used to describe the adverse nasal congestion that develops after using medications other than topical decongestants. Such medications include oral beta-adrenoceptor antagonists, antipsychotics, oral contraceptives, and antihypertensives. Since there is no documented evidence saying when the use or over use of these medications results in RM these medications should only be used for the shortest period necessary. The treatment of RM involves withdrawal of the offending nasal spray. Stopping the nasal decongestant is the first-line treatment for RM. Symptoms of congestion and runny nose can often be temporized by using prescription nasal steroid sprays 1 to 2 times daily for a few weeks.
Answered: Sun, 31 Jan 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor